MAUDE Adverse Event Report: CONMED LARGO CONCEPT GRAFIX CORING REAMER 10MM, QTY 4

CONMED LARGO CONCEPT GRAFIX CORING REAMER 10MM, QTY 4
Model Number CR8850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the cr8850, concept grafix coring reamer 10mm, was being used on (b)(6) 2022 during unknown procedure when it was reported ¿reamer metal shredded in the knee causing large hole in tibia.They had to use 15cc bone graft to fill void caused by reamer.¿ there was also 2-hour delay reported in the procedure.Further assessment questioning was requested, to date the reporter has not responded.There was no reported hospitalization for the patient and the current status of the patient is unknown.This report is being raised on the basis of injury due to large hole in the tibia.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the cr8850, concept grafix coring reamer 10mm, was being used on 18aug22 during unknown procedure when it was reported ¿reamer metal shredded in the knee causing large hole in tibia.They had to use 15cc bone graft to fill void caused by reamer.¿ there was also 2-hour delay reported in the procedure.Further assessment questioning was requested, to date the reporter has not responded.There was no reported hospitalization for the patient and the current status of the patient is unknown.This report is being raised on the basis of injury due to large hole in the tibia.
 
Additional Manufacturer Narrative
The reported event of ¿reamer shredded in the knee causing a large hole in the tibia¿ is confirmed.The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.A 2 year lot history review could not be conducted as a valid lot number was not provided.A device history record could not be conducted as a valid lot number was not provided.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame 828 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.004.Per the instructions for use, the user is advised the following: avoid misalignment of the coring reamer to the guide pin.Failure to do so can cause the coring reamer to come in contact with the guide pin while drilling which may damage the coring reamer or guide pin and may cause widening of the bone tunnel.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Additional information: a 2 year lot history review was conducted and found 2 events for this lot number and failure mode.A device history review found no abnormalities that would contribute to this issue.This information was not available at the time of the final report and has been updated.Manufacturer narrative: the reported event of ¿reamer shredded in the knee causing a large hole in the tibia¿ is confirmed.The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.A 2 year lot history review could not be conducted as a valid lot number was not provided.A device history record could not be conducted as a valid lot number was not provided.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame 828 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.004.Per the instructions for use, the user is advised the following: avoid misalignment of the coring reamer to the guide pin.Failure to do so can cause the coring reamer to come in contact with the guide pin while drilling which may damage the coring reamer or guide pin and may cause widening of the bone tunnel.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
CONCEPT GRAFIX CORING REAMER 10MM, QTY 4
Common Device Name
REAMER
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key15404245
Report Number1017294-2022-00092
Device Sequence Number6952719
Product Code HTO
UDI-Device Identifier10845854021842
UDI-Public(01)10845854021842(17)270529(10)1249297
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCR8850
Device Catalogue NumberCR8850
Device Lot Number1249297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/26/2022
11/04/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/21/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic